MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+8MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+8MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-344
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Insufficient Information (4580)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It has been reported "cone wear of the hip stem".Update 20aug21 - additional information from the surgeon: revision right hip tep via dorsal approach was performed on (b)(6) 2021.Analysis of the joint: metalosis, cone of the hip stem used up, pe inlay damaged, cup.Trident x3 /58mm fixed, head cocr 44mm/v40cone.Removal of the hip stem via transfemoral approach.The cone of the femoral stem was used up.The femoral head is luxated.
 
Event or Problem Description
It has been reported "cone wear of the hip stem." update 20aug21 - additional information from the surgeon: revision right hip tep via dorsal approach was performed on (b)(6) 2021.Analysis of the joint: metalosis, cone of the hip stem used up, pe inlay damaged, cup trident x3 /58mm fixed, head cocr 44mm/v40cone.Removal of the hip stem via transfemoral approach.The cone of the femoral stem was used up.The femoral head is luxated."head disassociation from the femoral stem.".
 
Additional Manufacturer Narrative
Reported event an event regarding disassociation and wear involving an unknown head was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the revision of a total hip replacement due to head disassociation from the femoral stem with evidence of trunnion deformity and wear.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnion deformity and wear are multifactorial including implant factors, surgical technique factors and patient factors.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to head disassociation from the femoral stem with evidence of trunnion deformity and wear.The event was confirmed via clinician review.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It has been reported "cone wear of the hip stem" update 20aug21 - additional information from the surgeon: -revision right hip tep via dorsal approach was performed on (b)(6) 2021.-analysis of the joint: metalosis, cone of the hip stem used up, pe inlay damaged, cup trident x3 /58mm fixed, head cocr 44mm/v40cone.- removal of the hip stem via transfemoral approach.- the cone of the femoral stem was used up.- the femoral head is luxated."head disassociation from the femoral stem.".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear/metallosis involving a metal head was reported.The disassociation event was confirmed by clinician review of provided medical records.The wear/metallosis event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the revision of a total hip replacement due to head disassociation from the femoral stem with evidence of trunnion deformity and wear.I can confirm that this event took place since i was able since i was able to see the implant removed.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnion deformity and wear are multifactorial including implant factors, surgical technique factors and patient factors.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall ra 2016-028 was initiated for the lfit v40 cocr heads within scope of nc and capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analyses identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.No further investigation is required.

Brand Name
V40 COCR LFIT HEAD 44MM/+8MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key12432514
Report Number0002249697-2021-01504
Device Sequence Number11638812
Product Code JDI
UDI-Device Identifier07613327032802
UDI-Public07613327032802
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Model Number6260-9-344
Device Catalogue Number6260-9-344
Device Lot NumberMHRMTL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer01/11/2022
06/02/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date02/01/2022
06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-08/29/2016-007R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale